MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/40/90; PERIPHERAL DILATATION CATHETER

BIOTRONIK AG, BUELACH, SWITZERLAND PASSEO-18 2/40/90; PERIPHERAL DILATATION CATHETER
Model Number 366099
Medical Device Problem Code Material Rupture (1546)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
A passeo-18 balloon catheter was chosen for treatment of a severely calcified lesion (100 percent stenosis degree) in the mildly tortuous distal popliteal artery.It was not possible to inflate the passeo-18 balloon catheter due to a balloon rupture.Originally reported on mdr-1028232-2022-02569, but the device information was incorrect.Submitting this report with the correct information and closing original report.
 
Additional Manufacturer Narrative
The returned device was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for this event.The technical investigation revealed that the returned instrument is severely deformed at the tip.The balloon is slightly unfolded, and blood was found inside of the inflation lumen and in the balloon lumen.Pressure could not be built up as a leakage was observed in the shaft.On the proximal balloon weld, the shaft shows a deep tear, reaching through the wall of the shaft, causing the leakage.A long longitudinal scratch was observed following the tear in proximal direction.Review of the product release documentation verified that the instrument detailed above was manufactured according to specifications.The device fulfilled all the requirements of in-process and final inspection.Further, the delivery system is visually checked to 100% for damages.In addition to visual inspections each instrument is tested for air tightness by means of a helium leak test and a pressure test.The instrument was delivered in a leak-proof condition.Based on the conducted investigations no material or manufacturing related root cause could be identified.

Brand Name
PASSEO-18 2/40/90
Common Device Name
PERIPHERAL DILATATION CATHETER
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key14455121
Report Number1028232-2022-02614
Device Sequence Number20437727
Product Code LIT
UDI-Device Identifier07640130414419
UDI-Public07640130414419
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K072765
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/06/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2024
Device Model Number366099
Device Catalogue NumberSEE MODEL NO.
Device Lot Number03213927
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/12/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/06/2022
Supplement Date Received by Manufacturer06/01/2022
Initial Report FDA Received Date05/20/2022
Supplement Report FDA Received Date06/02/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/06/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Age74 YR
Patient SexFemale